Equilibria, stability and asymptotic dominance in a speculative market with heterogeneous traders

Publisher:
Elsevier Inc
Publication Type:
Journal Article
Citation:
Journal of Economic Dynamics and Control, 2006, 30 (9-10), pp. 1787 - 1835
Issue Date:
2006-01
Full metadata record
Files in This Item:
Filename Description Size
Thumbnail2011002605OK.pdf539.83 kB
Adobe PDF
We consider a pure exchange economy where one risky and one riskless security are traded in discrete time. Individual demands are expressed as fractions of individual wealth and depend on traders' forecasts about future price movement. Introducing the 'Equilibrium Market Line' as the locus of all possible equilibrium returns, we show that, irrespectively of the number of traders and of their investment behavior, the economy possesses isolated equilibria where a single agent dominates the market and continuous manifolds of equilibria where many agents hold finite wealth shares. Moreover, we prove that no global dominance order relation among strategies can be defined.
Please use this identifier to cite or link to this item: